MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND
Model Number 663016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that automatrix extra shaft assy broke during use.The outcome of this event is unknown as of this mdr.
 
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
6-19-2023: returned product was only the tip of the flexshaft assembly which is composed of the burr component and the collet subassembly.The tip of the flexshaft inside the collet subassembly where the coil spring is welded together has evidence of weld failure which resulted in the spring coil breaking loose and the tip becoming detached.Date code could not be verified as this is located on the bushing at the base of the flexshaft assembly and therefore without batch information provided in case nor date code of month-year manufactured can be identified.Root cause/conclusion code are inconclusive based on information provided/returned product condition and also can not be confirmed if the flexshaft was manufactured and if it is pre or post implementation of capa-2021-375.It is also indeterminable if the flexshaft assembly meets criteria for useful life rationale of 2 years from date of manufacture (rationale attached).Dhr nor retain evaluation will be conducted as described no batch information provided in case.(nwv).

Brand Name
AUTOMATRIX EXTRA SHAFT ASSY
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key16875979
Report Number2515379-2023-00075
Device Sequence Number7461359
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number663016
Device Catalogue Number663016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown